Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 112, NWS Lubbock, TX

June 10, 2000Castro County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 10, 2000, 6:23 PM CDT for Castro County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 10, 2000, 6:23 PM CDT (23:23 UTC)
Expired
Jun 10, 2000, 7:15 PM CDT
In force
52 min
Issued by
NWS Lubbock, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Castro County, TX

The radar

The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 6:23 PM CDTHail 1.25Dimmitt, TX
Jun 10, 6:25 PM CDTHail 1Dimmitt, TXCastro County Sheriff's office reported nickel to quarter size hail on Highway 385 north of Dimmitt.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-252 J/kg
Mixed-layer LCL
1366 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

986 
WUUS54 KLUB 102323
SVRLBB
TXC069-110015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
623 PM CDT SAT JUN 10 2000

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASTRO COUNTY IN TEXAS

* UNTIL 715 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM NEAR EASTER...OR ABOUT 9 MILES NORTH OF      
  DIMMITT...MOVING EAST-NORTHEAST AT 15 MPH. HAIL UP TO QUARTER SIZE 
  AND WIND GUSTS IN EXCESS OF 60 MPH CAN BE EXPECTED WITH THIS STORM.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...  
  EASTER...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING
WINDS...DEADLY LIGHTNING...AND HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 806-745-4260.

LAT...LON 3474 10250 3432 10250 3433 10201 3474 10201

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:10 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 10, 1:10 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
110 PM CDT SAT JUN 10 2000

PLUME OF DEEP MOISTURE MOVING EAST WITH MID LEVEL DRYING EVIDENT
OVER OUR AREA, INDICATIVE OF SOME SUBSIDENCE BUT ALSO STEEPER LAPSE.
LOW LEVEL MOISTURE WONT BE GOING ANYWHERE, ERGO CONTINUED CHANCE OF
MAINLY AFTERNOON/EVENING SHOWERS/STORMS WITH FAIRLY HIGH CAPE/LOW
CIN. RISK OF EXCESSIVE RAIN REDUCED BY EASTWARD DISPLACEMENT OF
TROPICAL PLUME, HOWEVER, WEAK FLOW ALOFT AND HIGH SURFACE DEW POINTS
POINT TO LOCALLY HEAVY RAIN WITH ANY STORMS THAT DEVELOP. ISOLATED
SEVERE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING WITH HIGH
INSTABILITY AND DRY AIR ALOFT.

PRELIMINARY:
FRIONA/TULIA       63/86/63/86 2323 CHILDRESS 68/88/68/90 2323
BROWNFIELD/LUBBOCK 65/88/65/88 2323 ASPERMONT 70/86/70/88 3333

.LBB...NONE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:03 PM CDTSevere Thunderstorm WarningLUBHale, Lubbock42 min
Jun 10, 6:49 PM CDTSevere Thunderstorm WarningLUBLamb41 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.